Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 124, NWS State College, PA

June 26, 2025York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2025, 5:12 PM EDT for York County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 5:12 PM EDT (21:12 UTC)
Expired
Jun 26, 2025, 6:15 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County York County, PA

The radar

The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:13 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 26, 3:13 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service State College PA
313 PM EDT Thu Jun 26 2025

.SYNOPSIS...
* Flash flood and severe t-storm risk increased this afternoon
  and evening over east central PA
* Breaking heat gives way to drenching downpours into the last
  weekend of June; unsettled pattern continues to start July

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe T-storm watch #464 issued for a portion of south central
PA until 10PM EDT. From MCD #1455: Thunderstorm activity has
begun to initiate across portions of the Appalachians. This
activity is expected to continue to expand in coverage through
the afternoon/evening. The environment to the east is hot and
unstable (with MLCAPE around 1000-2000 J/kg) and temperatures in
the upper 80s to 90s. Despite the weak flow aloft and weak
shear, steep low-level lapse rates (around 7.5-8 C/km) and moist
profiles will support potential for wet downbursts and damaging
outflow winds. This area will be monitored for watch potential
through the afternoon.

Several changes/updates in the near term:

1. [Flash] flood watch over east central PA: 3pm to midnight
Signals from the 00 and 12Z HREF continue to favor slow moving
storms along lee-side trough and backdoor frontal zone. Both
HREF and RRFS show pockets of elevated probabilities of >2"/hr
rainfall rates by mid-late afternoon into the evening. Despite
the lack of synoptic/kinematic support, the favorable
thermodynamic profile (1.75-2.00" PWs and max CAPEs 2000-3000
J/Kg) combined with the likelihood of slow cell motions with the
potential for repetitive convection along the aforementioned
boundaries are key drivers of the watch with point rain amounts
2-4" possible over a short duration. No change to the D1 SLGT
risk ERO from WPC.

2. SPC convective outlook upgrade from risk level 1 to 2 (SLGT)
Full sunshine this morning across south central into southeast
PA allowing temps to rise into the mid 80s to low 90s. While not
as extreme, hot/humid conditions will lead to scattered
thunderstorm development through the evening. Winds aloft are
weak, suggesting disorganized/pulse convective modes. However,
steep low-level lapse rates and moderate CAPE values will once
again result in a risk of locally damaging wind gusts.

Heat Advisory remains in effect until 7 PM EDT.

Showers will gradually fade into late tonight. There appears to
be an emerging signal for fog and low clouds overnight into
early Friday morning particularly across the eastern half of
the CWA with plenty of residual moisture and low level easterly
flow.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Low clouds are likely to persist through the first part of
Friday thanks to an east to southeast low level flow. Any
convection would be mainly confinded to along and west of the
Allegheny Mtns. Max temps will be 10 to 20 degrees cooler vs.
Thursday with the largest 24hr delta over the middle to lower
Susq Valley. The fairly robust easterly flow signal may offer
some downside risk to max T particularly over the eastern
portion of the forecast area. Highs will generally range from
around 70F in the Endless Mtns and northeast Coal Region to the
80-85F range along the western periphery of the CWA.

Unsettled pattern continues through the last weekend/end of June
with daily opportunities for drenching downpours. After a brief
cool down on Friday, seasonably hot/humid summertime conditions
return from Saturday into Monday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The anomalous upper-level ridge that brought heat to much of
the eastern United States will continue to gradually be
suppressed to the south in the extended period, and long range
models suggest that it should be replaced by an upper level
trough over the northeastern United States by the middle of next
week.

As for sensible weather...the unsettled pattern will persist
into at least the first half of the upcoming weekend, with
SHRA/TSRA likely on Saturday, especially in the afternoon and
evening. Sunday looks like the better day of the weekend, with
a small area of high pressure building in, and keeping PoPs less
than 40 percent. An approaching cold front and upper trough
will bring more widespread SHRA/TSRA later Monday into Tuesday.
After that, we could be in for a welcome shot of cooler and
drier weather for the middle to later part of next week.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered thunderstorms may produce short term restrictions this
afternoon and evening; accounted for this risk via PROB30s.
There is an emerging signal for more prolonged MVFR to IFR cigs
later tonight into Friday particularly across the eastern 3/4 of
the airspace due to a developing east to southeast low level
flow. Confidence in sub-VFR across ZNY sector is very high >80%
into Friday morning.

Outlook...

Fri...IFR/MVFR cigs trending toward MVFR/VFR by the afternoon.
Additional showers possible.

Sat-Mon...Periods of showers and t-storms with times of fog and
low clouds overnight.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ028-037-041-042-
046-049>053-056>059-063>066.
Heat Advisory until 7 PM EDT this evening for PAZ034>036-
063>065.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Colbert
AVIATION...Steinbugl
Hazardous weather outlook, Jun 26, 2:26 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
226 PM EDT Thu Jun 26 2025

PAZ037-041-042-046-271830-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
226 PM EDT Thu Jun 26 2025

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms may produce wind damage this
afternoon into the evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ063>065-271830-
Cumberland-Adams-York-
226 PM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-049>053-056>059-066-271830-
Juniata-Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Lancaster-
226 PM EDT Thu Jun 26 2025

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024-025-033-045-271830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-
Southern Clinton-
226 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms may produce gusty winds and locally heavy
rainfall this afternoon through the evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026-027-271830-
Huntingdon-Mifflin-
226 PM EDT Thu Jun 26 2025

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ035-036-271830-
Fulton-Franklin-
226 PM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ034-271830-
Bedford-
226 PM EDT Thu Jun 26 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 26, 4:46 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
446 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     2 NNE Herndon           40.74N 76.84W
06/26/2025                   Northumberland     PA   911 Call Center

            Tree down blocking lane on 6500 block of PA
            147.

&&

MRC

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM EDTFlash Flood WarningCTPFranklin, Fulton3 hr
Jun 26, 12:36 PM EDTFlood WatchCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 11 more10 hr
Jun 26, 2:04 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon56 min
Jun 26, 3:26 PM EDTSevere Thunderstorm WarningCTPJuniata, Northumberland, Snyder, Union64 min
Jun 26, 5:37 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon53 min
Jun 26, 6:26 PM EDTSevere Thunderstorm WarningCTPLancaster, York64 min
Jun 26, 7:03 PM EDTFlash Flood WarningCTPLycoming2 hr
Jun 26, 7:16 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin44 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.